I hadn’t thought about this before, but is taking one soluble 75mg aspirin a day a problem, in terms of perpetuating the MAV condition (rebound, etc)? I do NOT take the apsirin for any pain-killing effect (I don’t get headaches), but instead because my heart went into atrial fibrilation last year, and I was told to take one apsirin a day as a precaution (for its blood thinning properties, because in atrial fibrilation some blood may lurk around the heart chambers and could clot). Thanks for any advice!
I wouldn’t worry too much about it. In fact I read somewhere that an aspirin a day was found to be a good migraine prophylactic. Can’t remember what dose. Perhaps someone knows the reference? Otherwise try Googling ‘aspirin migraine prophylactic’ or similar.
I agree with D-I. 75 mg is a very low dose and as long as your GP has given you the all clear on this (as it sounds) I cannot see how it would aggravate migraine unless you had some intolerance to aspirin. Aspirin is usually very well tolerated for most people.
Interestingly enough, at my most recent neurologist visit a few weeks ago, HE is the one who told me to start taking low dose aspirin (here in the U.S. it’s 81 mg.) every day! He said that because I have a history of aura, I have a slightly higher risk of stroke (I think being female is part of that increased risk profile) and the aspirin is for stroke prevention.
I told doc that I sometimes take Advil (ibuprofen) when I get a headache (don’t take it daily - did do that for awhile for other aches and pains, and now I know that IS a no-no because of rebound headache!), and I asked if that’s OK while taking the daily aspirin, and he said yes.
thanks so much for taking the time to reply. To be honest, I was quite prepared to quit taking the apsirin, because as silly as it sounds, my heart has only gone into atrial fibrilation twice in the last 20+ years or so, whereas after 2 1/2 years of this unrelenting 24/7 dizziness, I’ve had enough! So even though one might deemed to be more ‘life threatening’ than the other, for me there’s no contest - the MAV is the prominent threat here - it’s threatening my quality of life, relationships, etc (I’m sure you all know what I mean)!!
- DizzyIzzy - thanks for that - I’m gonna do some googling right now!
- Scott - thanks; good to know that 75mg is considered a low dose.
- Maryalice - that’s really interesting. What amazes me about apsirin is that it seems to be the closest thing we have to some kind of all-in-one wonder drug - so many end-applications that it’s used for!
Thanks again guys,
Hi Maryalice, Tony and every one.
Years ago , I use to have the Painful migraine prior to vertigo, And that’s what they gave me after they gave me a shot for vomiting they hit me with asprin.
I asked my Dr what he thought about asprin (due to fears of my stroke type symptoms) and he said he felt I didnt need asprin,(as I am on beta blockers allready and they would do the job) I don’t know if this is true…so It’s good to hear another opinion about it.
I’m not sure if I have an allergy to it or not, as I have been dizzier after having to take it for a heart ablation.
So I spose it couldnt hurt if it helps with preventing the migraine.
Some one posted awhile back , that it effects the blood platlets helping seratonin in some way, I’ll revisit that post and take a looky. :shock: